# SDR 2004F00238

- Difficulty date: July 21, 2004
- Submitted: August 23, 2004
- Operation: General aviation
- Aircraft: N47WP
- Make and model: Cessna 560XL
- Aircraft serial: 5605317
- Engine: Pwa PW545A
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Transmitter
- Part number: 45350000999
- Part serial: 02772
- Condition: Malfunctioned
- Location: Elt
- Part time: 648 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE ELT TRANSMITTER WOULD ACTIVATE ITSELF WHILE THE AIRCRAFT WAS STATIC IN THE HANGAR.  THE UNIT WOULD ALSO SELF ACTIVATE WHILE SITTING ON THE BENCH.  THE ON/OFF SWITCH ON THE ELT COULD BE TURNED ON THEN BACK TO OFF AND THE ELT WOULD REACTIVATE WITHIN A FEW MINUTES.  THERE WERE NO VISUAL DISCREPANCIES NOTED ON THE ELT UNIT.  REPLACED ELT UNIT WITH A NEW ONE.  CONTACTED REGISTERED OWNER FOR ADDITIONAL INFORMATION.  DISCOVERED THAT THE EMERGENCY LOCATOR TRANSMITTER IS ONE OF THE NEW TYPE: C4062AF (AUTOMATIC FIXED) WHICH WAS PART OF THE ORIGINAL FACTORY INSTALLATION.  INDIVIDUAL STATED THAT THEY DID NOT TRY REPLACING THE BATTERIES, BUT OPTED FOR A COMPLETE REPLACEMENT OF THE UNIT.
